Periodic Catatonia after Thyroid Cancer
Journal of Advances in Medicine and Medical Research,
We are presenting the case of a 52 year old female with three distinct episodes of clinical deterioration over a 20 year period after thyroid cancer treatment. The first decrease in functioning happened after the diagnosis of thyroid cancer, resulting in the patient not achieving her PhD thesis. The second deterioration happened ten years later when she presented with psychotic symptoms and the symptoms of anorexia. The last period of deterioration occurred one year before this hospitalization. During that time the patient worsened to the point where she became bedbound and dependent on a PEG tube for feeding. Once hospitalized, the patient had partial response to lorazepam (27 mg a day) and so dextroamphetamine was added with positive response. The addition of memantine helped with the residual symptoms. The PEG tube was finally able to be removed and the patient was discharged home in stable condition.
- Periodic catatonia
- thyroid cancer
- PEG tube feeding.
How to Cite
Abstract View: 395 times
PDF Download: 218 times